Discussions that mention methadone

Addiction & Recovery board


Hi

You dont 'need' to be religious to find a path. A lot of people get a great deal of strength from their beliefs - i know that having a faith definitely doesn't hinder anyones chances in getting clean. But as i often say with a partial tongue in cheek - im an agnostic atheist - i am also 6 months clean of methadone - over 1 year clean from a heavy heroin addiction & 5 months free from nicotine just to top it with a cherry ;)
I think that a holistic approach is beneficial - if you have the spiritual belief/faith.
I think that these drugs also cloud our judgement a lot & could quite possibly make the concept of religion seem unnecessary. I think that the need for religion/spirituality comes when the demons have been exorcised. After all - there is a huge void to fill then.
As for wanting to give up, there usually isnt any ambivalence there when its 'your' time. You give up because you no longer want to live 'that' life any more. You have to want this more than anything - you have to ignore the beast. And if you're ready then, counselling etc is a good weapon to have in your arsenal - it takes a lot of firepower sometimes.

Keep us posted as to how you are doing - this is a good place to air your thoughts/voice your opinions & generally get advice from people from all over the globe with a whole load of experience with different addictions.

good luck & take care

yoss

keep on keepin on
Hi there,

thanks to those who have replied. You give me a lot to think about. Today was really bad; I posted details under the other thread.



When I run out of meds & end up in withdrawl, the one symptom that freaks me out is that my heart races constantly (about 120 BPM), and I can literally feel it pounding in my chest. I have always been told, and it has been my past experience, that opiate withdrawl, while most unpleasant, is not life-threatening. Is this something I should be concerned about?

Also, in regards to the pain, you may very well be right. My pain stems from several things. First, I have migraines that are sometimes disabling, and migraine-specific meds either do not help or I react badly to them. I also had a serious head injury about 10 years ago which aggravated the headaches to the point that I was having them daily. Part of this, I am sure, was rebound pain - at the time I was on Stadol, which I learned is notorious for causing that very problem. I was going through a bottle of the nasal spray every 3 days or so. I finally went to see a pain management doctor, who took me off of the Stadol and put me on methadone. I was later changed from methadone to fentanyl because fentanyl does not cause as much of a problem as methadone in respect to breakthrough pain being almost impossible to overcome. At one point, I had to have my gallbladder out, and it took ridiculous doses of Dilaudid to even take the edge off of the pain.

Additionally, I have had injuries to both my lower back (a disc injury) and my upper back and neck. A lot of my pain is in my upper back and shoulders, and is aggravated by some bad postural problems. I am going into PT to work on the posture problem.

I have also been diagnosed with fibromyalgia, but I am not sure if I really have it or if my problems stem from other sources. On top of the injuries, I was diagnosed several months ago with a serious vitamin D deficiency. My doctor told me that my level (6) was the lowest she had ever seen. She gave me an article from the Mayo clinic that said that a level below 10 can cause agonizing bone pain. This has now been corrected, and I have no idea how long it was going on.

In truth, I have no idea at this point in time whether my pain can be handled with some other kind of medication or even without. It has been so long since I have NOT been on heavy pain meds for any appreciable time that I have no idea what the status of my pain problems is. For a while, I was seeing a physical medicine guy who had me on more than twice my present dose of fentanyl, a level that I have since been told was reckless, irresponsible, and dangerous. He was asked to leave his practice by the hospital, and rumor has it that he was being investigated for his prescribing practices. Once the vitamin D level was finally looked at and corrected, dropping the dose in half made no appreciable difference - and for a little while, I was even being compliant about it.

Reach,

You have a lot of good things to say. Given what happened today, the fact that this is a life-or-death issue has been underlined with a few exclamation points. I do have an appointment with my doctor in 6 weeks, and meanwhile, the next time I refill my script, I am going to have her drop my dose. I am also going back into counseling. I can't swear that I won't chicken out with my doctor in terms of full disclosure, but at least I see that it is a better option than seppaku or death via drug OD.